Iowa, 2008Flood in Iowa, May 30, 2008
May 30, 2008 · NWS DVN · 1 event in 1 county or zone
Heavy rains on May 29th and 30th caused the Maquoketa River at Manchester to surpass its major flood stage level. It was in major flooding from 2:30 pm to 3:45 pm on May 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains on May 29th and 30th caused the Maquoketa River at Manchester to surpass its major flood stage level. It was in major flooding from 2:30 pm to 3:45 pm on May 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 30, 2:35 AM CST, 10 hours 55 minutes earlier.
Area forecast discussion, May 30, 2:35 AM CST, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT FRI MAY 30 2008
.SYNOPSIS...
AN MCS STRETCHED ACROSS THE ENTIRE STATE OF IOWA INTO ERN NE AND
NERN KS EARLY THE MORNING. TSRA WAS DUMPING HEAVY RAIN AGAIN ON AREAS
ALONG AND NORTH OF HIGHWAY 30. SEVERE THREAT HAS DIMINISHED
SOME...BUT ISOLATED REPORTS OF DAMAGING WIND ARE STILL TRICKLING
IN. LATEST SURFACE ANALYSIS PLACED WARM FRONT OVER SE IA...SO ANY
STORMS NEAR THE FRONT WILL HAVE DAMAGING WIND/TOR POTENTIAL EARLY
THIS MORNING.
&&
.SHORT TERM...TODAY AND TONIGHT...
LATEST RUC PROGS KEEP SB/ELEVATED INSTABILITY AXIS ANCHORED OVER
SWRN AND CENTRAL IA THIS MORNING. SSW-SW H8 WINDS OF 40-50KTS WILL
TRANSPORT THE UNSTABLE AIR OVER THE VARIOUS OUTFLOWS AND THE WARM
FRONT ITSELF...WHICH WILL MAINTAIN CONVECTION OVER MUCH OF THE
AREA THROUGH MID MORNING. THE QUESTION IS IF THE CONVECTION WILL
BE ABLE TO MOVE INTO THE SERN CWA THIS MORNING. IF IT DOES...AND
IT SHOULD BASED ON VEERING H8 WINDS...IT SHOULD STABILIZE THE
AIRMASS ENOUGH TO IMPEDE SIGNIFICANT SEVERE THUNDERSTORM DEVELOPMENT
THIS AFTERNOON AS...THE SURFACE TROF/COLD FRONT MOVES THROUGH.
HAVE MAINTAINED CATEGORICAL POPS THROUGH 18Z OVER THE NW TWO
THIRDS...THEN TAPERED OFF TO CHANCE/LIKELYS POPS IN THE AFTERNOON
FROM NW TO SE. KEPT THE MENTION OF SEVERE IN THE SE WHERE THIS
BEST CHANCE FOR THE ATMOSPHERE TO RECOVER FROM THE MORNING
CONVECTION EXISTS. FLASH FLOOD WATCH WILL REMAIN AS IS WITH THREAT
OF TRAINING THUNDERSTORMS MAINLY OVER THE NRN HALF AND DRIER SOIL
OVER THE THE SRN HALF ABLE TO ABSORB SOME PCPN. PCPN THREAT TO
DIMINSH/END FROM NW TO SE THIS EVENING AS MID LEVEL S/W MOVES
THROUGH. TEMPS TODAY SHOULD WARM INTO THE LOW 80S SE AHEAD OF THE
SURFACE FRONT WITH CLOUDS AND SHRA/TSRA N WILL KEEP TEMPS IN THE
70S. ...DLF...
.LONG TERM...SATURDAY THROUGH THURSDAY...
NW FLOW ONCE AGAIN SETS UP OVER THE CENTRAL AND NRN PLAINS FOR THE
WEEKEND. PIECES OF ENERGY SHOULD BE ABLE TO TAKE ADVANTAGE OF
UNSTABLE AIR NEAR THE SURFACE TO SET OFF SOME ISOLATED TO SCATTERED
TSRA OVER PARTS OF THE CWFA SATURDAY AND SUNDAY. TEMPS THROUGH THE
WEEKEND SHOULD BE NEAR SEASONAL WITH MID TO UPPER 70S NE TO LOW
80S IN THE SOUTH. NEXT CHANCE OF SIGNIFICANT PCPN/TSRA WILL BE
TUESDAY NIGHT AHEAD OF A S/W MOVING THROUGH THE CENTRAL PLAINS.
NO CHANGES WERE MADE TO THE FORECAST BEYOND TUESDAY. ...DLF..
&&
.HYDROLOGY...
HEAVY RAINS CONTINUE TO FALL NORTHWEST OF A LINE FROM SIGOURNEY
THROUGH MAQUOKETA THROUGH FREEPORT EARLY THIS MORNING. RADAR
ESTIMATES WERE AS HIGH AS 6 INCHES OF RAIN SINCE THURSDAY
MORNING...HOWEVER THERE HAVE BEEN NO REPORTS TO VERIFY THE RADAR
ESTIMATES. A REPORT OF 3.5 INCHES OF RAIN SINCE 1130 PM
THURSDAY...WAS JUST RECEIVED FROM THE BENTON/BUCHANAN COUNTY LINE.
THE RAIN THAT ALREADY HAS OCCURRED PLUS ADDITIONAL MODERATE TO
HEAVY RAINS THIS MORNING WILL CAUSE SIGNIFICANT FLOODING OVER MOST
OF EASTERN IOWA. FLOODING WARNINGS ARE ALREADY OUT FOR MANCHESTER
ON THE MAQUOKETA AND DEWITT ON THE WAPSIPINICON RIVERS. RIVER
FORECASTS FROM THURSDAY EVENING WHICH WERE BASED ON TODAYS QPF TAKE
MOST FORECAST POINTS IN EASTERN IOWA A WELL AS THE MISSISSIPPI
RIVER SOUTH OF THE QUAD CITIES ABOVE FLOOD STAGE DURING THE NEXT
SEVERAL DAYS.
...DLF...
&&
.AVIATION...
LARGE AREA OF THUNDERSTORMS CURRENTLY AFFECTING MUCH OF IOWA
...NORTHWEST ILLINOIS AND SOUTHERN WISCONSIN WILL CONTINUE THROUGH
MUCH OF THE MORNING. EXPECT MVFR AND BRIEF IFR CONDITIONS IN/NEAR
THUNDERSTORMS DUE TO HEAVY RAIN. EVENTUALLY A COLD FRONT WILL MOVE
ACROSS THE KCID AND KDBQ TAF SITES BY EARLY AFTERNOON DIMINISHING
OR ENDING THE THUNDERSTORMS. HOWEVER...ADDITIONAL STORMS SHOULD
FORM AHEAD OF THE FRONT THIS AFTERNOON AFFECTING THE KBRL AND
POSSIBLY KMLI TAF SITES AND EAST INTO ILLINOIS. SOUTH WINDS WILL
SHIFT TO THE SOUTHWEST TO WEST BEHIND THE FRONT. DRIER AIR COMING
INTO THE REGION BEHIND THE COLD FRONT WILL RETURN VFR CONDITIONS
FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING.
..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR CARROLL-JO
DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE.
MO...NONE.
&&
DLF/DLFHazardous weather outlook, May 30, 8:30 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 AM CDT FRI MAY 30 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
930 AM CDT FRI MAY 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
TWO EMERGENCY MANAGER CONFERENCE CALLS HAVE BEEN SCHEDULED FOR THIS
MORNING...TO ADDRESS THE FLASH FLOODING AND RIVER FLOODING ISSUES.
THE FIRST CALL IS FOR OUR IOWA COUNTIES...AND THE SECOND CALL IS FOR
OUR ILLINOIS COUNTIES.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
THE AREA TODAY. A MODERATE RISK OF SEVERE THUNDERSTORMS COVERS
LOCATIONS SOUTHEAST OF A LINE FROM KAHOKA MISSOURI THROUGH ALEXIS
ILLINOIS TO JUST SOUTH OF PRINCETON ILLINOIS.
HEAVY RAINS FROM EARLY THURSDAY THROUGH THIS MORNING WILL CONTINUE
TO CAUSE FLASH FLOODING OVER AREAS NORTH OF HIGHWAY 30 IN EAST
CENTRAL IOWA EARLY THIS MORNING. RUNOFF FROM THESE RAINS WILL ALSO
CAUSE FLOODING ON MANY TRIBUTARY RIVERS IN EAST CENTRAL AND
SOUTHEAST IOWA.
A LARGE COMPLEX OF THUNDERSTORMS FROM NORTHEAST AND EAST CENTRAL
IOWA INTO SOUTHEAST NEBRASKA AND NORTHEAST MISSOURI WILL CONTINUE TO
PRODUCE HEAVY RAINS THIS MORNING. ISOLATED SEVERE THUNDERSTORMS WITH
DAMAGING WINDS WILL BE LOCATED ON THE SOUTHERN EDGE OF THE COMPLEX.
AN ISOLATED TORNADO IS ALSO POSSIBLE. THE STORMS ARE EXPECTED TO
WEAKEN LATER THIS MORNING. STORMS WILL THEN REDEVELOP OR INTENSIFY
OVER THE AREA THIS AFTERNOON AHEAD OF A COLD FRONT MOVING THROUGH
THE REGION. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE MAINLY
OVER WEST CENTRAL ILLINOIS. THESE STORMS WILL HAVE THE POTENTIAL OF
PRODUCING LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA SATURDAY
THROUGH MONDAY. AT THIS TIME IT DOES NOT APPEAR THAT THESE STORMS
WILL BE SEVERE.
MORE STORMS ARE EXPECTED TO MOVE THROUGH THE AREA TUESDAY. THERE
ARE INDICATIONS THAT THESE STORMS MAY BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AND AGAIN
THIS AFTERNOON.
DLF/DLS/JAZ
In the hours before
Local storm report, May 30, 9:16 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HEAVY RAIN ROCK FALLS 41.77N 89.69W
05/30/2008 M0.75 INCH WHITESIDE IL EMERGENCY MNGR
0.75 OF AN INCH OF RAINFALL DURING THE PAST HALF HOUR.
&&
JDHLocal storm report, May 30, 9:19 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM NON-TSTM WND DMG SSE SHANNON 42.15N 89.74W
05/30/2008 CARROLL IL TRAINED SPOTTER
4 TO 6 INCH BRANCHES DOWN, ONE BRANCH WENT THROUGH A
WINDOW.
&&
WESpecial weather statement, May 30, 9:24 AM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 AM CDT FRI MAY 30 2008
IAZ042-054-066-068-ILZ001-002-007-009-015-301730-
DUBUQUE-JACKSON-CLINTON-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON...
BETTENDORF...DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND
1024 AM CDT FRI MAY 30 2008
...STRONG NON-THUNDERSTORM WINDS SURGING ACROSS THE AREA...
STRONG SOUTH TO SOUTHEAST WINDS BEHIND DEPARTING SHOWERS AND
THUNDERSTORMS...WILL GUST TO OVER 50 MPH AT TIMES ACROSS THE AREA
THROUGH 1230 PM CDT. THESE WINDS MAY CAUSE TREE AND MINOR
STRUCTURAL DAMAGE OVER THE NEXT FEW HOURS. DRIVERS OF HIGH PROFILE
VEHICLES WILL ALSO WANT TO TAKE PRECAUTIONS LATE THIS MORNING AND
THROUGH MIDDAY UNTIL THE WINDS SUBSIDE.
JDH
Local storm report, May 30, 9:56 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD MONTICELLO 42.24N 91.19W
05/30/2008 JONES IA EMERGENCY MNGR
RIVER ROAD CLOSED IN MONTICELLO DUE TO WATER OVER THE
ROAD. ONE BUSINESS...AND A CAMPGROUND...HAS BEEN
EVACUATED DUE TO RISING WATER.
&&
JAZLocal storm report, May 30, 10:46 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1146 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 E CEDAR RAPIDS 41.97N 91.61W
05/30/2008 M1.25 INCH LINN IA TRAINED SPOTTER
STORM TOTAL. DELAYED REPORT.
&&
WELocal storm report, May 30, 10:56 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1156 AM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM FLASH FLOOD VINTON 42.16N 92.03W
05/30/2008 BENTON IA EMERGENCY MNGR
WATER COVERING HIGHWAY 218 NORTHWEST OF VINTON AND WATER
OVERFLOWING FIELDS.
0220 AM TSTM WND GST 1 NW MARION 42.05N 91.61W
05/30/2008 E65.00 MPH LINN IA TRAINED SPOTTER
ESTIMATED 50 TO 65 MPH WIND GUST.
0318 AM FLASH FLOOD N VINTON 42.16N 92.03W
05/30/2008 BENTON IA EMERGENCY MNGR
HIGHWAY 218 AROUND 17 TH AVENUE IS IMPASSABLE WITH WATER
OVER THE HIGHWAY. GRAVEL ROAD ALONG RIVER JUST NORTH OF
VINTON ALSO HAS WATER OVER THE ROAD.
0323 AM FLASH FLOOD 2 N WALKER 42.32N 91.78W
05/30/2008 BUCHANAN IA EMERGENCY MNGR
WATER OVER ROAD AT OVERLAND ROAD AND 330 TH STREET. FIRST
TIME EVER OBSERVERED IN THIS AREA. UNOFFICIAL RAIN GAGE
READING BY LAW ENFORCEMENT IN WALKER HAS 3.5 INCHES OF
RAINFALL SINCE 1130 PM. LOCATION IS 1 MILE NORTH OF
BENTON COUNTY AND BUCHANAN COUNTY LINE.
0351 AM FLASH FLOOD VINTON 42.16N 92.03W
05/30/2008 BENTON IA EMERGENCY MNGR
HIGHWAY 218 NEAR 64TH STREET, 4 SOUTH OF VINTON
IMPASSABLE WITH WATER OVER THE HIGHWAY. IOWA RIVER IN
BELLE PLAINE OUT OF ITS BANKS BY 200 YARDS IN SOME
PLACES. HINKLE CREEK ON THE NORTH SIDE OF VINTON OUT OF
ITS BANKS, FLOODING 60TH STREET IN TOWN.
0515 AM FLASH FLOOD GARRISON 42.14N 92.14W
05/30/2008 BENTON IA EMERGENCY MNGR
WATER RESCUE OF DRIVER OF CAR THAT WENT INTO A FLOODED
CREEK.
0515 AM FLASH FLOOD VINTON 42.16N 92.03W
05/30/2008 BENTON IA EMERGENCY MNGR
SEWERS BACKING UP INTO BASEMENTS OF HOMES. GRAVEL ROADS
BEGINNING TO WASH OUT.
0547 AM HEAVY RAIN 4 WNW DUBUQUE 42.52N 90.76W
05/30/2008 M2.50 INCH DUBUQUE IA TRAINED SPOTTER
RAINFALL SINCE YESTERDAY OF 2.50 INCHES NEAR ASBURY.
0555 AM FLASH FLOOD VINTON 42.16N 92.03W
05/30/2008 BENTON IA EMERGENCY MNGR
BRIDGE OUT ON HIGHWAY V61 DUE TO FLOODING NORTH OF
VINTON. HINKLE CREEK ON NORTH SIDE OF TOWN HAS FLOODED
CAUSING 3 HOMES TO BE EVACUATED.
0600 AM HEAVY RAIN EDGEWOOD 42.64N 91.40W
05/30/2008 M3.65 INCH DELAWARE IA TRAINED SPOTTER
STORM TOTAL AS OF 6 AM.
0605 AM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
05/30/2008 M0.75 INCH KEOKUK IA TRAINED SPOTTER
FELL IN 10 MINUTES
0616 AM HEAVY RAIN 2 W DUBUQUE 42.50N 90.73W
05/30/2008 M2.16 INCH DUBUQUE IA TRAINED SPOTTER
0620 AM HAIL SE ELY 41.87N 91.58W
05/30/2008 M0.25 INCH LINN IA TRAINED SPOTTER
SOME SLIGHTLY LARGER, ABOUT BAKED BEAN SIZE.
0626 AM HEAVY RAIN 5 NE INDEPENDENCE 42.52N 91.82W
05/30/2008 M3.71 INCH BUCHANAN IA CO-OP OBSERVER
4 INCHES OF WATER IN THE BASEMENT.
0641 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
05/30/2008 M1.73 INCH BENTON IA TRAINED SPOTTER
STORM TOTAL.
0643 AM FLASH FLOOD DUBUQUE 42.50N 90.69W
05/30/2008 DUBUQUE IA EMERGENCY MNGR
HIGHWAY 52 ON NORTH CITY LIMITS DOWN TO 2 INSIDE LANES.
UNOFFICIAL RAINFALL AMOUNTS FROM COUNTY SHOPS OF 4.0 AT
NEW VIENNA, AND 3.9 AT HOLY CROSS.
0644 AM HEAVY RAIN CENTRAL CITY 42.20N 91.52W
05/30/2008 M2.50 INCH LINN IA TRAINED SPOTTER
0657 AM HEAVY RAIN 3 NNW CEDAR RAPIDS 42.02N 91.70W
05/30/2008 M1.68 INCH LINN IA TRAINED SPOTTER
STORM TOTAL.
0700 AM FLASH FLOOD VINTON 42.16N 92.03W
05/30/2008 BENTON IA EMERGENCY MNGR
HIGHWAY 218 NOW OPEN BOTH SIDES OF TOWN. MOUNT AUBURN
BLACKTOP, V61, STILL CLOSED.
0700 AM HEAVY RAIN VINTON 42.16N 92.03W
05/30/2008 M4.50 INCH BENTON IA EMERGENCY MNGR
STORM TOTAL SO FAR AT EM OFFICE.
0721 AM HEAVY RAIN 1 S MANCHESTER 42.47N 91.46W
05/30/2008 M4.60 INCH DELAWARE IA TRAINED SPOTTER
24 HOUR TOTAL
0737 AM HEAVY RAIN 2 NNW SHELLSBURG 42.12N 91.89W
05/30/2008 M4.00 INCH BENTON IA TRAINED SPOTTER
24 HOUR TOTAL
0740 AM HEAVY RAIN 2 SW ANAMOSA 42.09N 91.31W
05/30/2008 M1.81 INCH JONES IA TRAINED SPOTTER
24 HOUR TOTAL.
0745 AM FLASH FLOOD INDEPENDENCE 42.47N 91.89W
05/30/2008 BUCHANAN IA EMERGENCY MNGR
BUFFALO CREEK UP 4 FEET AND OUT OF ITS BANK. LITTLE
MAQUOKETA ALSO FLOODING. HIGHWAY D-22 CLOSED DUE TO
FLOODING.
0752 AM HEAVY RAIN KEOSAUQUA 40.73N 91.96W
05/30/2008 M0.66 INCH VAN BUREN IA FIRE DEPT/RESCUE
FELL IN JUST 20 MINUTES.
0800 AM HEAVY RAIN 3 E CEDAR RAPIDS 41.97N 91.61W
05/30/2008 M1.25 INCH LINN IA TRAINED SPOTTER
STORM TOTAL. DELAYED REPORT.
0800 AM HEAVY RAIN 2 W DUBUQUE 42.50N 90.74W
05/30/2008 M2.37 INCH DUBUQUE IA TRAINED SPOTTER
STORM TOTAL AS OF 8 AM.
0805 AM HEAVY RAIN VICTOR 41.73N 92.29W
05/30/2008 M2.70 INCH IOWA IA TRAINED SPOTTER
2.7 INCHES OF RAINFALL IN PAST 24 HOURS. 2.2 INCHES OF
THIS FELL IN THE PAST 6 HOURS.
0900 AM HEAVY RAIN 4 SW VAN HORNE 41.97N 92.15W
05/30/2008 M1.84 INCH BENTON IA TRAINED SPOTTER
9 AM THURSDAY TO 9 AM FRIDAY TOTAL.
0949 AM FLOOD 1 N VINTON 42.18N 92.03W
05/30/2008 BENTON IA EMERGENCY MNGR
22ND AVENUE DRIVE NORTH OF VINTON UNDER WATER. WIDESPREAD
WATER OVER ROAD PROBLEMS IN COUNTY NOW DECREASING.
1000 AM FLOOD 3 SW VAN HORNE 41.98N 92.13W
05/30/2008 BENTON IA TRAINED SPOTTER
CREEK WELL OUT OF BANKS INTO FARM FIELDS.
1005 AM HEAVY RAIN ROCK FALLS 41.77N 89.69W
05/30/2008 M0.75 INCH WHITESIDE IL EMERGENCY MNGR
0.75 OF AN INCH OF RAINFALL DURING THE PAST HALF HOUR.
1008 AM HEAVY RAIN KEITHSBURG 41.10N 90.94W
05/30/2008 M1.31 INCH MERCER IL TRAINED SPOTTER
FELL IN ABOUT ONE AND A HALF HOURS.
1013 AM NON-TSTM WND DMG SSE SHANNON 42.15N 89.74W
05/30/2008 CARROLL IL TRAINED SPOTTER
4 TO 6 INCH BRANCHES DOWN, ONE BRANCH WENT THROUGH A
WINDOW.
1025 AM FLASH FLOOD MONTICELLO 42.24N 91.19W
05/30/2008 JONES IA EMERGENCY MNGR
RIVER ROAD CLOSED IN MONTICELLO DUE TO WATER OVER THE
ROAD. ONE BUSINESS...AND A CAMPGROUND...HAS BEEN
EVACUATED DUE TO RISING WATER.
1054 AM NON-TSTM WND DMG 2 W USTICK 41.88N 90.04W
05/30/2008 WHITESIDE IL TRAINED SPOTTER
WINDS GUSTED TO BETWEEN 40 TO 50 MPH. SOME MINOR DAMAGE
TO ROOFS.
&&
WEFlood, Delaware
- When
- May 30, 1:30 PM CST to 2:45 PM CST
- Where
- Delaware County, 2 mi W of Dundee to 2 mi W of Manchester
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 42.580, -91.589
The Maquoketa River at Manchester was over its major flood stage level from 2:30 pm to 3:45 pm on May 30.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 200818 injured · $31 million · EF2 · 47 events
- Tornadoes and Damaging Winds in Ohio, May 30 to 31, 20086 injured · $2.3 million · EF2 · 14 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20084 injured · $427,000 · EF1 · 10 events
- Tornadoes and Flash Flooding in Illinois, May 30, 2008$377,000 · EF1 · 33 events
- Flash Flood and Flooding in Illinois, May 30 to 31, 2008$2.1 million · 2.5 in hail · 17 events
- Tornadoes and Damaging Winds in Ohio, May 30, 2008$1.5 million · EF0 · 4 events
- Tornadoes and Flash Flood in Missouri, May 30 to 31, 20082 injured · $40,000 · EF1 · 31 events
- Flooding in Iowa, May 30 to 31, 2008$435,000 · 14 events
- Tornadoes and Flash Flooding in Illinois, May 30 to 31, 2008$25,000 · EF1 · 31 events
- Lightning Strike in Wisconsin, May 30, 2008$200,000 · 1 event
- Hail and Damaging Winds in Ohio, May 30 to 31, 2008$77,000 · 55 kt wind · 14 events
- Hail and Damaging Wind in Minnesota, May 30, 2008$82,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108268.